Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 67, NWS Cleveland, OH

September 6, 2020

NWS Cleveland, OH issued this small craft advisory at Sep 6, 2020, 3:28 PM EDT. It took effect at Sep 6, 2020, 9:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2020, 3:28 PM EDT (19:28 UTC)
In effect from
Sep 6, 2020, 9:00 PM EDT
Expired
Sep 7, 2020, 8:00 PM EDT
In force
23 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

255 
WHUS71 KCLE 061928
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
328 PM EDT Sun Sep 6 2020

LEZ142>146-070330-
/O.NEW.KCLE.SC.Y.0067.200907T0100Z-200907T1800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
328 PM EDT Sun Sep 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 PM
EDT MONDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Willowick OH.

* WHEN...From 9 PM this evening to 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-070330-
/O.NEW.KCLE.SC.Y.0067.200907T0400Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
328 PM EDT Sun Sep 6 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EDT MONDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 knots
  and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...From midnight tonight to 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
5 follow-up statements
423 
WHUS71 KCLE 070208
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1008 PM EDT Sun Sep 6 2020

LEZ142>146-071015-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T1800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
1008 PM EDT Sun Sep 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Willowick OH.

* WHEN...Until 2 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-071015-
/O.CON.KCLE.SC.Y.0067.200907T0400Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1008 PM EDT Sun Sep 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT MONDAY...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 2 to 4 feet expected.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
818 
WHUS71 KCLE 070748
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
348 AM EDT Mon Sep 7 2020

LEZ142>146-071600-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T1800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
348 AM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Willowick OH.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-071600-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
348 AM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 
  knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
437 
WHUS71 KCLE 071323
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
923 AM EDT Mon Sep 7 2020

LEZ142>146-071800-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T1800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
923 AM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots
  and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Maumee Bay to 
  Willowick OH.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147>149-072100-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
923 AM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 knots with gusts up to 40 knots
  and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
847 
WHUS71 KCLE 071936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EDT Mon Sep 7 2020

LEZ147>149-072100-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds around 15 knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick OH to 
  Ripley NY.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
778 
WHUS71 KCLE 072033
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
433 PM EDT Mon Sep 7 2020

LEZ147-148-072145-
/O.CAN.KCLE.SC.Y.0067.000000T0000Z-200907T2100Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
433 PM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have decrease to below Small Craft Advisory
criteria.

$$

LEZ149-080000-
/O.EXT.KCLE.SC.Y.0067.000000T0000Z-200908T0000Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
433 PM EDT Mon Sep 7 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 10 to 15 knots and waves 2 to 4 feet.

* WHERE...The nearshore waters of Lake Erie from Conneaut OH to 
  Ripley NY.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 3:26 PM EDT, 2 minutes earlier.

Area forecast discussion, Sep 6, 3:26 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
326 PM EDT Sun Sep 6 2020

.SYNOPSIS...
A warm front will move northward across the forecast
area this evening.  A low pressure system will push a cold front
into the region on Monday.  This frontal boundary will become
near stationary Monday afternoon lingering over the region through
Tuesday.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
A complicated pattern for the near term as several systems will
interact over the forecast area through Tuesday. A few showers
have developed on an outflow boundary from a decaying MCS over
Indiana this afternoon. These showers have made it into parts of
Northwest Ohio but are expected to gradually dissipate late
this afternoon. Surface observations show much of the rain is
encountering dry air and evaporating but some is making to the
ground. I will maintain a slight chance of showers in the
forecast for NW/NC Ohio late this afternoon. A warm front will
lift northward overnight as a deepening area of low pressure
moves across Canada. This low pressure system will push a cold
front into the forecast area on Monday. Showers and
thunderstorms are expected to develop with the cold front as it
moves across the lower Great Lakes region overnight and again on
Monday. SPC has a marginal risk of severe thunderstorms for
parts of NW Ohio late tonight. The marginal risk covers most of
the county warning area on Monday. Thunderstorms will develop
with this front after midnight in Northwest Ohio and move
eastward towards morning. The cold frontal boundary will become
quasi-stationary Monday afternoon. Scattered thunderstorm
develop will occur near the oscillating front making timing and
location difficult. Severe thunderstorm activity if any is
likely to be isolated to Monday afternoon. This stationary
frontal boundary will remain across the region Monday night,
therefore the threat of scattered showers and thunderstorms will
remain through Tuesday morning. Winds will also increase
overnight. As the low pressure system to the north deepens and
exits the region, south winds are expected to increase. Wind
gusts of 20 to 30mph are forecast overnight with windy
conditions continuing over the eastern sections of the forecast
area though Monday afternoon.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Lingering showers across northern Ohio and NW Pennsylvania will
accompany the beginning of the short term forecast as a stationary
front lingers somewhere across northern Ohio. This boundary will
begin to lift north as a warm front by Tuesday evening, allowing
showers to move out of the area and dry conditions to move in by
Wednesday morning. Overall thought is that much of the area will
stay dry through the short term period as upper level ridging begins
to dominate the eastern half of the U.S. in response to a deepening
trough in the west. This begins to limit the amount of lift and
moisture over the area needed to support precipitation. Temperatures
will likely be above normal with highs in the upper 70s to low 80s
on Tuesday and Wednesday and low temperatures only dropping into the
mid 60s overnight.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The end of the week begins synoptically with a deepening trough in
the western U.S. resulting in a ridge continuing to amplify over the
area. The local forecast has a lot of uncertainty with it at this
point as the models diverge in agreement with moisture advection,
vorticity, the jet stream location, and the positioning/timing of
the low pressure itself. In general, the greatest chance of
widespread showers/thunderstorms continues to appear to be on
Thursday in association with a weak surface cold front that moves
through.

The deepening low pressure will eventually progress and move
northeastward, towards the Great Lakes region. Models vary
dramatically on the vertical continuity of the low pressure center
and where the center will be in regards to the strongest part of the
jet stream. This will play a key part in the weather this system may
bring to the area next weekend. Opted to keep isolated to scattered
PoPs in the forecast across the area through the forecast period due
to timing uncertainty. Previous discussion mentioned the low
reaching Canada by Saturday, however more recent models suggest that
the low may slow down and not reach Canada until later in the
weekend.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
A few showers have developed over NW Ohio this afternoon on the
outflow boundary from the MCS to the west. The short term
models show these showers impacting TOL and FDY this afternoon
before dissipating. A complicated surface map will lead to some
un-settled weather over the TAF locations through the period. A
warm front will lift north of the region this evening to be
followed by a low pressure system and cold front on Monday. This
cold front will become quasi-stationary over the region on
Monday afternoon. Showers and scattered thunderstorms will
develop after midnight along this front and push across the TAF
sites through the morning and afternoon hours on Monday. MVFR
ceilings are likely for the northerly TAF locations on the cold
air side of the front. Winds will also be a concern. South winds
will gust to near 25 knots overnight tonight and Monday as the
low moves north of the area. Low level wind shear is also
possible.

Outlook...Non-VFR possible in thunderstorms through Tuesday.
Non-VFR returns in thunderstorms Thursday afternoon and evening.

&&

.MARINE...
This evening, a low pressure tracking north of the Great Lakes
region, will cause winds to shift from south to southwesterly and
increase in speed. A Small Craft Advisory has been issued for the
entire lakeshore, although the strongest winds and highest waves
will remain offshore due to the wind direction. These conditions
will persist overnight and for much of the day Monday. In addition
to the Small Craft Advisory, the western basin will need to be
monitored for low water concerns given the strength of the
southwesterly flow. As the low pressure moves eastward towards the
Hudson Bay, a stationary front is expected to settle somewhere near
the lakeshore on Tuesday. Winds are expected to shift and become
northeasterly at 10 to 15 knots during this time. Will need to
monitor for high water in the western basin as any fluctuation in
the positioning of the low may cause slightly stronger winds over
the lake. On Wednesday, the stationary front will lift north across
Lake Erie as a warm front causing winds to shift and become
southerly at 10 to 15 knots through Thursday. By Thursday afternoon,
winds should transition to be westerly at 5 to 10 knots. The
forecast after Thursday becomes very uncertain as models begin to
disagree on handling a deepening low pressure moving in the Great
Lakes region for the end of the week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from midnight EDT tonight through
     Monday afternoon for OHZ012-089.
PA...Beach Hazards Statement from midnight EDT tonight through
     Monday afternoon for PAZ001.
MARINE...Small Craft Advisory from midnight tonight to 5 PM EDT Monday
     for LEZ147>149.
     Small Craft Advisory from 9 PM this evening to 2 PM EDT Monday
     for LEZ142>146.

&&

SYNOPSIS...Garnet
NEAR TERM...Garnet
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Garnet
MARINE...Campbell
Hazardous weather outlook, Sep 6, 4:06 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
406 AM EDT Sun Sep 6 2020

OHZ003-006>009-017>019-027-028-036-070815-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-
Crawford-Marion-
406 AM EDT Sun Sep 6 2020

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms will develop over the Upper Great Lakes this afternoon
and move toward northwest Ohio after midnight. A few of these
thunderstorms may approach severe levels.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ010>012-089-PAZ001-070815-
Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
406 AM EDT Sun Sep 6 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

South to southwest winds increase overnight with waves increasing on
the lake. A moderate risk of rip currents will be possible after
midnight through early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-070815-
Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland-
Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie-
Crawford-
406 AM EDT Sun Sep 6 2020

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-070815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
406 AM EDT Sun Sep 6 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

South to southwest winds increase significantly over the lake tonight.
Wind speeds may reach 30 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:30 PM EDTBeach Hazards StatementCLEAshtabula, Lake29 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.